Alert archive / Ohio / Freeze Warnings in 2009

Freeze Warning 4, NWS Cleveland, OH

October 18, 200914 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this freeze warning at Oct 18, 2009, 3:19 PM EDT for 14 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 19, 2009, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2009, 3:19 PM EDT (19:19 UTC)
In effect from
Oct 19, 2009, 2:00 AM EDT
Expired
Oct 19, 2009, 9:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 181919
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT SUN OCT 18 2009


OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-190330-
/O.NEW.KCLE.FZ.W.0004.091019T0600Z-091019T1300Z/
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
EDINBORO...MEADVILLE
319 PM EDT SUN OCT 18 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

TEMPERATURES WILL DROP TO AROUND THE FREEZING MARK TONIGHT AS THE
CLOUDS THIN OUT AND WINDS DIE DOWN. TEMPERATURES IN THE HIGHER
ELEVATIONS OF THE SNOWBELT EAST OF CLEVELAND WILL DIP INTO THE
MID TO UPPER 20S...WHILE THE REMAINDER OF NORTHEAST OHIO WILL DROP
TO NEAR THE FREEZING MARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

DJB
3 follow-up statements
000 
WWUS71 KCLE 190223
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 PM EDT SUN OCT 18 2009

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-191030-
/O.CON.KCLE.FZ.W.0004.091019T0600Z-091019T1300Z/
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
EDINBORO...MEADVILLE
1023 PM EDT SUN OCT 18 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

TEMPERATURES WILL DROP TO AROUND THE FREEZING MARK TONIGHT.
TEMPERATURES IN THE HIGHER ELEVATIONS OF THE SNOWBELT EAST OF
CLEVELAND WILL DIP INTO THE MID TO UPPER 20S...WHILE THE REMAINDER
OF NORTHEAST OHIO WILL DROP TO NEAR THE FREEZING MARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCLE 190757
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EDT MON OCT 19 2009

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-191300-
/O.CON.KCLE.FZ.W.0004.000000T0000Z-091019T1300Z/
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
EDINBORO...MEADVILLE
357 AM EDT MON OCT 19 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

SOME CLOUDS MOVED INTO PART OF THE WARNING AREA OVERNIGHT BUT THEY
WERE DECREASING...SO TEMPERATURES WILL STILL DROP. OVERNIGHT LOWS
IN THE WARNING AREA WILL RANGE FROM THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KIELTYKA
000 
WWUS71 KCLE 191300
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
900 AM EDT MON OCT 19 2009

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-191400-
/O.EXP.KCLE.FZ.W.0004.000000T0000Z-091019T1300Z/
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...
EDINBORO...MEADVILLE
900 AM EDT MON OCT 19 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. MOSTLY
SUNNY SKIES THIS MORNING HAVE ALLOWED TEMPERATURES TO RISE QUICKLY
ACROSS THE AREA. 9 AM OBSERVATIONS ACROSS THE WARNED AREA ARE
INDICTING TEMPERATURES HAVE RISEN ABOVE FREEZING.

PARTLY CLOUDY TO MOSTLY SUNNY SKIES WILL CONTINUE TODAY WITH
TEMPERATURES CONSIDERABLY WARMER COMPARED TO THE PAST SEVERAL
DAYS. HIGHS ARE EXPECTED TO RANGE AROUND 60 THIS AFTERNOON.

$$

ABE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 18, 1:48 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 18, 1:48 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT SUN OCT 18 2009

.SYNOPSIS...
HIGH PRESSURE FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT
LAKES WILL MOVE OVER THE AREA TODAY. THE HIGH PRESSURE WILL MOVE
OFF TO THE SOUTHEAST ON MONDAY. A COLD FRONT IS FORECAST TO DROP
SOUTH TO NEAR LAKE ERIE TUESDAY NIGHT...THEN MOVE BACK NORTH AS A
WARM FRONT. ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH LATE
THURSDAY NIGHT OR ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO REMOVE FREEZE WARNING. ALSO BUMPED TEMPS UP TO AROUND
50 FOR NORTH CENTRAL OHIO. ALREADY IN THE UPPER 30S AND SHOULD SEE
PLENTY OF SUNSHINE.  REST OF FORECAST LOOKS REASONABLE.

THE TROUGH THAT HAS BEEN LINGERING OVER THE AREA FOR THE PAST
SEVERAL DAYS WAS FINALLY WEAKENING WHICH WILL ALLOW HIGH PRESSURE TO
SLIDE OVER THE AREA LATER TODAY. LAKE EFFECT CLOUDS WILL LIKELY
LINGER OVER EASTERN AREAS TODAY BUT SKIES SHOULD BE PART CLOUDY
THERE FOR MUCH OF THE DAY. CLEAR SKIES IN THE WEST EARLY THIS
MORNING BUT WITH THE UPPER LEVEL TROUGH OVER THE AREA WOULD EXPECT
CU CLOUDS TO DEVELOP FOR PARTLY CLOUDY SKIES THERE TOO TODAY. HIGH
TEMPERATURES RANGING FROM THE MID 40S INLAND AREAS FAR EAST TO
NEAR 55 IN THE FAR WEST...UNDERCUT MOSGUID TEMPS JUST A LITTLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
CLEAR SKIES INITIALLY TONIGHT BUT THEN MID AND HIGH CLOUDS SHOULD
MOVE IN ESPECIALLY IN WEST. KEPT WESTERN AREAS LOW TEMPERATURES
JUST ABOVE FREEZING WHILE EASTERN INLAND AREAS WILL LIKELY BE IN
THE 28 TO 32 DEGREE RANGE. WITH HAVING A FREEZE WARNING OUT FOR
EARLY THIS MORNING WILL LET TEMPERATURES SPEAK FOR THEMSELVES FOR
POSSIBILITY OF FREEZING OR FROST CONDITIONS AND WAIT FOR ANY
WARNINGS/ADV FOR LATER IN THE DAY AND TO SEE HOW WIDESPREAD THIS
MORNINGS FREEZE AND FROST WAS. THEN KEPT FORECAST DRY UNTIL
THURSDAY WHEN SHOWERS MAY ARRIVE AHEAD OF A COLD FRONT. THERE
COULD BE SOME SPRINKLES OR FEW SHOWERS AS A COLD FRONT DROPS SOUTH
TO NEAR LAKE ERIE TUESDAY NIGHT THEN PUSHES BACK NORTH AS WARM
FRONT ON WEDNESDAY. KEPT POPS AT 20 PERCENT FOR MAINLY NORTHERN
AREAS TUESDAY INTO WEDNESDAY. TEMPERATURES SHOULD WARM UP A LITTLE
EACH DAY CLIMBING INTO THE 60S OVER MUCH OF THE AREA FOR WEDNESDAY
AND THURSDAY AS LONG AS THE BACKDOOR COLD FRONT DOESNT DROP TO
FAR SOUTH INTO THE AREA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE MODELS SHOW THE DEVELOPMENT OF AN TROF OF LOW PRESSURE FOR
THE EXTENDED PERIOD. THE GFS IS STRONGER AND MORE PERSISTENT WITH
THE SYSTEM. THE GFS SHOWS THE MOVEMENT OF SURFACE LOW PRESSURE TO
THE WEST OF THE REGION AND THEN THE REDEVELOPMENT OF A LOW
PRESSURE AREA OVER THE OHIO VALLEY. THE ECMWF IS NOT NEARLY AS
DEEP WITH THE UPPER LEVEL LOW AND MOVES THE SYSTEM THROUGH THE
OHIO VALLEY RATHER QUICKLY ON SATURDAY. THE ENSEMBLES THROUGH THE
PERIOD SHOW A LARGE SCATTER PLOT STARTING 00Z FRIDAY THROUGH 12Z
SUNDAY. THIS GIVES A LOW CONFIDENCE FORECAST FOR THE EXTENDED
PERIOD. AT THIS POINT...I WILL KEEP SCATTERED PCPN OVER THE REGION
UNTIL THE PICTURE BECOMES MORE CLEAR.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LAKE CLOUDS WILL CONTINUE THROUGH THE AFTERNOON FOR THE EASTERN
HALF OF THE REGION. A FEW CU ELSEWHERE. THE LAKE CLOUDS WILL
GRADUALLY SHIFT INLAND AS SLIGHTLY MORE STABLE AIR FLOWS OFF OF
LAKE ERIE. THIS HAS ALREADY CLEARED OUT ERIE AND WILL GRADUALLY BE
THE CASE FOR CLE.

SCATTERED MIDDLE TO UPPER LEVEL CLOUD COVER WILL MOVE TOWARDS THE
AREA OVERNIGHT BUT EXPECT VFR THROUGH THE NIGHT. SOUTHWEST WINDS
WILL BE ON THE INCREASE FOR MID TO LATE MORNING...ESPECIALLY WEST
OF A KCLE TO KMFD LINE. WIND GUSTS LOOK TO BE IN THE 20 TO 25 KNOT
RANGE.

.OUTLOOK...VFR CONDITIONS EXPECTED MONDAY THROUGH THURSDAY.
NON-VFR CONDITIONS THURSDAY AFTERNOON INTO FRIDAY WITH SHOWERS.

&&

.MARINE...
NORTH WIND CONTINUES ON THE LAKE WITH SEVERAL STATIONS REPORTING
WINDS 15 TO 20 KNOTS.  BUOY 45005 CONTINUES TO REPORT WAVES NEAR 4
FEET.  CONDITIONS ON THE WESTERN BASIN REMAIN NEAR SMALL CRAFT
CRITERIA.  ALL THE MODELS INDICATE THE FLOW SHOULD DECREASE THROUGH
THE LATE MORNING AND EARLY AFTERNOON.  I WILL LEAVE THE CURRENT
SMALL CRAFT IN EFFECT UNTIL 10AM THIS MORNING.  NORTH WINDS TO
DECREASE LATE THIS AFTERNOON AND BECOME FAIRLY LIGHT OVERNIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...RANDEL
NEAR TERM...DJB/RANDEL
SHORT TERM...RANDEL
LONG TERM...GARNET
AVIATION...MULLEN
MARINE...GARNET
Hazardous weather outlook, Oct 18, 10:57 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1057 AM EDT SUN OCT 18 2009

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-191500-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1057 AM EDT SUN OCT 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 10:00 PM EDTSmall Craft AdvisoryCLE12 hr

Nearby

Freeze Warnings in Ohio, 2009Freeze Warnings in Pennsylvania, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.